Korean J. Math.  Vol 29, No 2 (2021)  pp.409-424
DOI: https://doi.org/10.11568/kjm.2021.29.2.409

A prepayment-risk-neutral pricing model for mortgage-backed securities

Seryoong Ahn, Wan Young Song, Ji-Hun Yoon

Abstract


In this paper, we investigate a pricing model for mortgage-backed securities (MBSs) of a pay-through type of collateral mortgage obligation (CMO), embedded call options, which can be exercised by the intermediary, and pass-through MBSs. We suggest a prepayment-risk-neutral pricing model, applying a reduced-form prepayment rate model, and then compute and investigate the appropriate prices and spreads in the coupon rates between CMOs and PT MBSs. We believe that this study contributes in that it provides a sophisticated pricing model for MBSs, especially to the financial markets which are not advanced enough to finance with a simple type of MBSs.

Keywords


Morgage-Backed Securities, Prepayment, Call Option

Subject classification

60G07

Sponsor(s)



Full Text:

PDF

References


Carlin, B. I., F. A. Longstaff, and K. Matoba, Disagreement and Asset Prices, Journal of Financial Economics 114 (2) (2014), 226–238. (Google Scholar)

Chernov, M., B. R. Dunn, and F. A. Longstaff, Macroeconomic-Driven Prepayment Risk and the Valuation of Mortgage–Backed Securities, National Bureau of Economic Research 2016. (Google Scholar)

Cheyette, O., Implied Prepayments, Journal of Portfolio Management 23 (1) (1996), 107–115. (Google Scholar)

Cohler, G., M. Feldman, and B. Lancaster, Price of Risk Constant (PORC) Going Beyond OAS, The Journal of Fixed Income 6 (4) (1997), 6–15. (Google Scholar)

Deng, Y., J. M. Quigley, and R. V. Order, Mortgage Terminations, Heterogeneity and the Exercise of Mortgage Options, Econometrica, 68 (2) (2000), 275–307. (Google Scholar)

Dunn, K. B. and J. J. McConnell, A Comparison of Alternative Models for Pricing GNMA Mortgage–Backed Securities, Journal of Finance, 36 (2) (1981a), 471–484. (Google Scholar)

Dunn, K. B. and J. J. McConnell, Valuation of GNMA Mortgage-Backed Securities, Journal of Finance, 36 (3) (1981b), 599–616. (Google Scholar)

Fabozzi, F. J., The Handbook of Mortgage-Backed Securities, Oxford University Press 2016. (Google Scholar)

Hull, J. C. and A. White, Pricing Interest-Rate Derivative Securities, Review of Financial Studies, 3 (5) (1990), 573–592. (Google Scholar)

Jeon, D., Estimation of Parameters in Equilibrium Interest Rate Models, Sungkyunkwan University 2013. (Google Scholar)

Kang, P. and S. A. Zenios, Complete Prepayment Models for Mortgage-Backed Securities, Management Science, 38 (11) (1992), 1665–1685. (Google Scholar)

Kau, J. B., D. C. Keenan, and A. A. Smurov, Reduced-Form Mortgage Valuation, Working Paper, University of Georgia 2004. (Google Scholar)

Kolbe, A. and R. Zagst, A Hybrid-Form Model for the Prepayment-Risk-Neutral Valuation of Mortgage-Backed Securities, International Journal of Theoretical and Applied Finance, 11 (6) (2008), 635–656. (Google Scholar)

Levin, A. and A. Davidson, Prepayment Risk and Option-Adjusted Valuation of MBS, Journal of Portfolio Management, 31 (4) (2005), 73–85. (Google Scholar)

Levin, A. and A. Davidson, The Concept of Credit OAS in Valuation of MBS, Journal of Portfolio Management, 34 (3) (2008), 41–55. (Google Scholar)

Longstaff, F. A. and E. S. Schwartz, Valuing American Options by Simulation: A Simple Least- Squares Approach, Review of Financial Studies, 14 (1) (2001), 113–147. (Google Scholar)

Richard, S. F. and R. Roll, Prepayment on Fixed-Rate Mortgage-Backed Securities, Journal of Portfolio Management, 15 (3) (1989), 73–82. (Google Scholar)

Schwartz E. S. and W. N. Torous, Prepayment and the Valuation of Mortgage-Backed Securities, Journal of Finance, 44 (2) (1989), 375–392. (Google Scholar)

Sing T. F. and S. E. Ong, Residential Mortgage-Backed Securitization in Asia: The Singapore Experience, Journal of Real Estate Literature, 12 (2) (2004), 159–179. (Google Scholar)

Tae, H. W., U. G. Seo, B. G. Jang, J. Kim, J. H. Roh, and S. Ahn, The Valuation of Pass-Through Mortgage-Backed Securities in Korean Market, Korean Journal of Futures and Options, 25 (3) (2017), 305–337. (Google Scholar)

Vasicek, O., An Equilibrium Characterization of the Term Structure, Journal of Financial Economics, 5 (1977), 177–188. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr